Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 333, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Nov 27, 2015, 9:00 AM CST for Buchanan County, Missouri. It took effect at Nov 27, 2015, 8:48 PM CST. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2015, 9:00 AM CST (15:00 UTC)
- In effect from
- Nov 27, 2015, 8:48 PM CST
- Expired
- Nov 29, 2015, 11:38 PM CST
- In force
- 51 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Agency (AGYM7). The gauge peaked at 22.12 ft at Nov 28, 2015, 7:00 AM CST.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Nov 27, 5:45 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Nov 27, 5:45 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
545 AM CST FRI NOV 27 2015
.DISCUSSION...
Issued at 354 AM CST FRI NOV 27 2015
Wintry precipitation continues to be the main concern today through
tonight, as a cold front departs to the southeast and light to
moderate rain now surging up from the southwest moves over
subfreezing surface and near-surface temperatures. Freezing rain
remains the most likely candidate for precipitation type due to the
stout warm nose centered around 850 hPa; however, quickly falling
temperatures around 1000 ft above the ground could allow rain to
partially or fully re-freeze before hitting the ground, which
introduces a potential for some sleet to mix in with the freezing
rain and potentially reduce ice accumulations. As a result, have
calculated ice accumulations to be a bit lower than the overall
QPF even in areas that will be below freezing throughout the
period, and general amounts are between a few hundredths near the KC
metro up to greater than a tenth of an inch of ice in east central
KS. Will stick with the freezing rain advisory in areas where
additional ice accumulation is expected since icing of roads and
other surfaces will be the main concern, but some more mixed
precipitation could sneak in at any time today.
Precipitation will gradually diminish from northwest to southeast as
the elevated front drifts to the southeast and upper forcing departs
to the northeast, but may linger near the stalled surface boundary
in central MO through Saturday. Temperatures will begin to warm as
flow becomes more southwesterly off the surface and surface cold air
advection decreases, hopefully ending the possibility of icing after
Saturday morning. The cut-off low that was left behind by our
current system will then lift out of the Southwest on Sunday and
into Monday, raising the potential for rain showers once again late
Saturday night through Tuesday. Blended model temperatures were a
little chilly Saturday night and did not want subfreezing temps
coincident with precipitation chances, so have raised lows above
model consensus on Saturday night.
Quieter conditions and gradually warming temperatures are expected
in the long-range forecast period after the upper low departs.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 545 AM CST FRI NOV 27 2015
Areas of light rain and freezing rain will spread over all TAF sites
today, eventually transitioning to freezing drizzle during the early
to mid afternoon hours from northwest to southeast. Ceilings will
hover between 600-1100 ft while precipitation is falling, then will
very gradually improve this evening as precipitation moves out. Winds
will remain out of the north at sustained speeds between 12-15 kts.
&&
.EAX Watches/Warnings/Advisories...
KS...Freezing Rain Advisory until 6 AM CST Saturday for KSZ025-057-
060-102>105.
Flood Watch through this evening for KSZ057-060.
MO...Freezing Rain Advisory until 6 AM CST Saturday for MOZ012-013-
020-021-028-029-037.
Flood Watch through this evening for MOZ038>040-043>046-053-054.
&&
DISCUSSION...Laflin
AVIATION...LaflinHazardous weather outlook, Nov 27, 4:58 AM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 458 AM CST FRI NOV 27 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 458 AM CST FRI NOV 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT LIGHT FREEZING RAIN WILL BE POSSIBLE TODAY AND TONIGHT ACROSS NORTH- CENTRAL AND NORTHWEST MISSOURI WITH LIGHT GLAZING OF ICE POSSIBLE ON SURFACES. LIGHT ICE ACCUMULATIONS UP TO A TENTH OF AN INCH WILL BE POSSIBLE ACROSS EASTERN KANSAS. FLOODING WILL BE POSSIBLE ACROSS CENTRAL MISSOURI AND EAST CENTRAL KANSAS WHERE AN ADDITIONAL HALF AN INCH TO INCH AND A HALF OF RAIN WILL FALL OVER AREAS WHERE 2 TO 3 INCHES HAS ALREADY FALLEN. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT FREEZING RAIN COULD LINGER INTO SATURDAY MORNING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 9:41 PM CST | River Flood Warning | EAX | Clay, Ray | 33 hr |
| Nov 26, 9:41 PM CST | River Flood Warning | EAX | Jackson | 29 hr |
| Nov 26, 11:23 PM CST | River Flood Warning | EAX | Jackson | 27 hr |
| Nov 27, 12:46 AM CST | River Flood Warning | EAX | Chariton, Macon | 70 hr |
| Nov 27, 12:46 AM CST | River Flood Warning | EAX | Carroll, Chariton | 3 days |
| Nov 27, 12:46 AM CST | River Flood Warning | EAX | Cooper, Howard | 4 days |
| Nov 27, 8:17 AM CST | River Flood Warning | EAX | Linn, Livingston | 36 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.